The current protocols so not call for Ribavirin with Harvoni when you are 'treatment niave' (never treated before) and are genotype 1a, or 1 b, which the FDA approved Harvoni for. Some Ins Cos are trying to approve only 8 weeks tx in that case, which is enough for some patients (low viral load, never treated) vut the protocol is for 12 weeks and i would say fight for the full 12 weeks p, just to be sure they get that virus, if they try to shorten the treatment. It was not part of the protocol to shorten it. However, I am very conservative - would rather take the meds a little longer than absolutely necesary in order to be SURE the virus is erradicated.
Good luck and Good treating. The time will fly by.
Hi Patra thank you so much for your reply. My genotype is 1b and I haven't been treated yet.
Liz: Good to know! I WAS (please notice the past tense!) also Gt 3. It is good that she is treatment naive - Harvoni seems to work better there from what I have heard. .the Riba really seems to be necessary in our cases, so help her through the hard times and tell her that, indeed, the emotionality is from the meds - not to worry - it gets better over time, once tx is done.
If you or she have questions, or just want to communicate, please feel free to PM me (tap on my name in a question heading, on my page tap 'send a message').
BTW, had my annual eye exam in April, about 5 month EOT and Dr said my eyes were fine, eye pressure, etc. He was aware of my HepC and followed me through tx. Also the blurriness was gone by then. I still have some problems due to the dry eyes, but Sustyane or Fresh Tears, etc., helps thatand, when it is really bad, once in a greatwhile, when I have been reading a LOT, I use the Genteal Eye Ointment - only about 3 times including when on tx.
blessings to you both,
Thanks, SSG, patra_ and Dee1956. :) She mentioned it when she went to the clinic and it doesn't seem like much to worry about.
As you say, vision problems do seem to be a common side effect of Ribavirin.
Anyway, the doctors are aware of it and she has a follow-up eye check in a few weeks.
patra_ - she is Genotype 3 and hasn't had Hep C treatment before.
Welcome to the Forum.
As to your question, that would depend on WHICH Genotupe you have AND on whether or not you had treated and reapsed or been a null responder before.
What is your genotype and treatment history, if any?
Hi everyone I am just contemplating treatment with Harvoni and as far as I have heard from my doctor I would not need to take Riba as well. Harvoni is supposed to cure Hep C by itself.
Me again, I am like a dog with a bone, I know, I thought you might want to see other people talking about their experience. From I have seen the eyes being blurry, burning, dry, tearing is a big one.
Take Care, Dee with a bone :)
Hi I tried to look for information, found some people talking on the Daily Strength website about eye pressure from Ribavirin. Has your Mom called the doctor that is treating her? He/she may be aware that this can happen.
Still good to get it checked out. I'll keep looking
Hy there! Welcome, as SSF and Patra have given you great advice, I just wanted to say that when I was on Riba my vision got blurry and improved after tx.
I would definitely have her get her eyes checked out, just to be on the safe side. I hope everything is ok.
By the way, welcome to the Forum. You will find good, caring, helpful, knowledgeable people here.
Also, what is your Mom's Genotype and treatment history?
In my NON MEDICAL opinion, think this might have something to do with the Riba. A number of us suffered that when we were taking Sovaldi and Ribavirin. It cleared up, after treatment finished.
Having said that, Ireally like the fact that the Dr is having her vision checked further!
Be sure that she takes a complete list of her current meds, including the Harvoni and Riba, and give it to the Dr there.
Finally, I definitely agree with SSG, call Gilead.
Gilead has a 24/7 nurse's line. Call 1-855-769-7284. They should know.